It is currently Sun Aug 20, 2017 1:20 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Fri Aug 30, 2013 8:41 am 
Offline
New Poster
New Poster

Joined: Fri Aug 30, 2013 8:11 am
Posts: 3
Hi everyone, I am so relieved to finally enter an online support group for these issues. I really hope someone can weigh in and provide some guidance or advice for me, because I'm pretty concerned about my current situation (as follows):
- About 7 months ago, I was having major cravings; I've had past troubles with opiates like percs, etc. In consultation with an addictionologist, I started taking Suboxone.
- took 8 mg/day for only a couple weeks, then decreased to 4 mg/day and took this dosage for the next 4-5 months.
- I have a very sensitive nervous system and tend to get migraines, and not long after being on Subox, I started getting severe migraines. About two months ago, I decided to taper and get off Subox, with the blessing of the doctor. I tapered for about a month from 4 mg down to about 0.20 mg or so, then jumped off (some might say this is rather fast).
- The acute withdrawals were on par with other opiates and I suffered quite a bit. I had all the major symptoms of acute wdrawal, but two weeks into the wdrawal, I ended up with worsening stomach symptoms.
- Here I am on Day 30 off of Subox, and I am having nausea, SEVERE diarrhea (especially in the middle of the night), bad GI cramps and pains, malaise, and fatigue....and when I eat even small amounts of bland food, I get worsening symptoms that eventually often leads to a trip to the bathroom. When I lay in bed, especially on my side, my lower abdominal area aches, and many times I have to get out of bed to use the bathroom. Without getting too graphic, the diarrhea seems extreme and never ending. The abdominal pain leads to a systemic feeling that goes to my head and causes pressure and buzzing, and a good deal of anxiety. The anxiety gets worse as I dread the next bout of painful diarrhea. ALso, I've lost about 15 lbs in two weeks.
====BEFORE I SCARE ANYONE, I have to reiterate that I have a much more sensitive system than a lot of folks. My experience should not be taken as a common withdrawal scenario.
With that said, my fiancée, who is a nurse practitioner, says that I may have C-diff, a pretty serious bacterial infection that affects the GI tract, specifically the intestines. Because I am getting delusional at times, I keep going back and forth about whether this may be C-diff, or just a very prolonged "acute" phase of PAWS (does that make sense)?
Can anyone lend some insight here? I've been off Subox for 30 solid days; I realize that some suffer for up to 2+ months; but should the stomach symptoms be this severe given that it's been a full month off? I would've expected some lessening diarrhea or nausea at one month, not full-blown illness that is starting to wear down my body. Any guidance/support/advice would be GREATLY appreciated. Thanks everyone.
Pete


Top
 Profile  
 
PostPosted: Fri Aug 30, 2013 12:15 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4133
I'm not a medical professional, but before I even got to what your fiance was saying, I was thinking that you are ill from something else. I don't think I've ever heard of someone having such sustained and severe symptoms from suboxone withdrawal. I was going to suggest that you may have picked up a parasite. You definitely need to be seen by a doctor!

I think that your symptoms go beyond what other addicts go through. Go to the doctor!

Welcome to the forum!

Amy

Moderator

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Fri Aug 30, 2013 12:19 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Dec 13, 2012 5:04 pm
Posts: 423
I am so sorry that you are feeling so bad. In my opinion, I would definitely go to the doctor. Just to set your OWN mind at ease. It will make you feel better to find out whats going on. If it is just withdraws, the least they can do is give you some meds to help your stomach (Imodium-type meds). but if you do have some bacterial infection, it is not going to go away on its own. You will probably need antibiotics.

I know that going to the doctor sucks, but in this case, I would go. You have come to far in your recovery to ignore your body and suffer.


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Aug 30, 2013 12:42 pm 
Offline
New Poster
New Poster

Joined: Fri Aug 30, 2013 8:11 am
Posts: 3
thank you for the replies. you've helped inspire me to get proactive and call for an appointment. in the meantime, my fiancée Rx'd me some antibiotics in the very real case that this is an infection. thanks again, I thought I was going crazyyyyyy..... :lol:


Top
 Profile  
 
PostPosted: Fri Aug 30, 2013 3:56 pm 
Offline
3 Months or More
3 Months or More

Joined: Thu Aug 08, 2013 12:54 am
Posts: 90
Im at 27 days off sub. I still have the runs. Semi solid etc. I have also had a cold for last 2 weeks so not sure if part of gastro etc..
Your body would if gotten quite run down over the first 2 weeks of completely stopping sub due to lack of sleep and the body using all available strength for recovery. Your immune system not in peak form. So you have probably caught a virus or a bacterial infection has developed .
I'm the healthiest person in the world and this cold has only started to lift 2 weeks later. Not been sick for more than 6hrs in 10 years.
See the Dr. Clos Diff tests can be done at home. Dr will give speci jar. Stinky through, ha ha.
No, wd should not be responsible for your symptoms. Or continuing this long.
Mine were all basically gone within 11 days or so. Just tiredness and the runs a bit etc. Felt pretty good.


Top
 Profile  
 
PostPosted: Sun Sep 01, 2013 12:27 am 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Sun Jul 21, 2013 4:56 pm
Posts: 96
Definitely sounds like something else is going on, especially with the pain laying on the side only...maybe some kind of intestinal inflammation or appendicitis? I'm just pulling things out of the air here FYI, but it doesn't sound like it is because of subs. I recently jumped and found myself blaming all kinds of stuff on suboxone withdrawal. I think it's just the addict part looking for a reason to get back on...plus subs kinda block the pipes really good, when I was on it I literally had one bowel movement a week, and only ate one meal a day, so that probably messed things up as well. A doctor will sort this out ASAP. Since you've got an appointment already it should be done with very soon. Good luck and hang in there


Top
 Profile  
 
PostPosted: Sun Sep 01, 2013 8:59 am 
Offline
New Poster
New Poster

Joined: Fri Aug 30, 2013 8:11 am
Posts: 3
Just wanted to provide a follow-up here. Because I live in a really busy city, I wasn't able to get a doc appointment for this stomach issue. But having a fiancée who is a nurse has its privileges :D She Rx'd me a strong antibiotic (Flagyl) and it started taking away the diarrhea and ab pain within two or three hours. This just proves that it's easy to blame every symptom on withdrawal. However, after day 2.5 of taking the antibiotics, I still feel weak and depressed, with still some strange head symptoms (buzzing/pressure), and I'm sure it's a combination of PAWS, craving and the diminishing infection all at play together. Anyway, just to have the GI symptoms die down is a god-send. Here is the diet I've been on for two weeks.....I'm sure this same diet will really help if you have IBS, acute opiate withdrawal, or other stomach ailments:
-- ginger ale, water, Gatorade, seltzer water, green tea (sparingly...caffeine), crackers, white toast, oatmeal (lower sugar), lean chicken (sparingly), apple sauce, and probiotics (trader joe's).
I'm around Day 33 of being off Suboxone and although i'm not feeling great from this infection (and some PAWS too), I'm so happy to be off that stuff. I probably would've loved to be on it as a "maintenance" dose for the rest of my life, but the side effects weren't worth it. I'll just have to be very careful about staying away from the people/places/things associated with opiates, and start going to meetings again. We have to find ways to replace the serotonin, dopamine, and GABA surges that drugs artificially provide. Good luck to all of you!!!!!!
Pete


Top
 Profile  
 
PostPosted: Thu Sep 05, 2013 1:06 pm 
Offline
6 Months or More
6 Months or More

Joined: Wed Mar 30, 2011 8:32 pm
Posts: 249
I had the same problem. I blamed it on withdrawal but it turns out I have developed gluten intolerance. If your symptoms come back try to stay away from wheat products for a few days and see if you feel better. good luck man. GI issues suck...


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: Leavens and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group